Topological properties of Ważewski dendrite groups
Journal de l’École polytechnique — Mathématiques, Volume 7 (2020), pp. 431-477.

Homeomorphism groups of generalized Ważewski dendrites act on the infinite countable set of branch points of the dendrite and thus have a nice Polish topology. In this paper, we study them in the light of this Polish topology. The group of the universal Ważewski dendrite D is more characteristic than the others because it is the unique one with a dense conjugacy class. For this group G , we explore and prove some of its topological properties like the existence of a comeager conjugacy class, the Steinhaus property, automatic continuity, the small index subgroup property and characterization of the topology. Moreover, we describe the universal minimal flow of G and of point-stabilizers. This enables us to prove that point-stabilizers in G are amenable and to give a simple and completely explicit description of the universal Furstenberg boundary of G .

Les groupes d’homéomorphismes des dendrites de Ważewski généralisées agissent sur l’ensemble des points de branchement de la dendrite et possèdent ainsi une topologie de groupe polonais agréable. Dans cet article, nous étudions ces groupes à la lumière de cette topologie polonaise. Le groupe d’homéomorphismes de la dendrite universelle de Ważewski D est remarquable puisque c’est le seul avec une classe de conjugaison dense. Pour ce groupe, G , nous explorons et prouvons certaines de ses propriétés topologiques comme l’existence d’une classe de conjugaison comaigre, la propriété de Steinhaus, la propriété de continuité automatique, la propriété des groupes de petit indice et une caractérisation de la topologie. De plus, nous décrivons le flot minimal universel de G et des stabilisateurs de points de D . Cela nous permet de montrer que les stabilisateurs de points de D sont des groupes moyennables et de donner une description simple et explicite du bord de Furstenberg universel de G .

Received:
Accepted:
Published online:
DOI: 10.5802/jep.121
Classification: 22F50,  57S05,  37B05
Keywords: Ważewski dendrites, groups of homeomorphisms, Polish groups, Steinhaus property, generic elements, automatic continuity, universal flows
Bruno Duchesne 1

1 Institut Élie Cartan, UMR 7502, Université de Lorraine et CNRS Boulevard des Aiguillettes, B.P. 70239, F-54506 Vandoeuvre-lès-Nancy Cedex, France
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{JEP_2020__7__431_0,
     author = {Bruno Duchesne},
     title = {Topological properties of {Wa\.zewski~dendrite} groups},
     journal = {Journal de l{\textquoteright}\'Ecole polytechnique {\textemdash} Math\'ematiques},
     pages = {431--477},
     publisher = {\'Ecole polytechnique},
     volume = {7},
     year = {2020},
     doi = {10.5802/jep.121},
     zbl = {07179025},
     language = {en},
     url = {https://jep.centre-mersenne.org/articles/10.5802/jep.121/}
}
TY  - JOUR
AU  - Bruno Duchesne
TI  - Topological properties of Ważewski dendrite groups
JO  - Journal de l’École polytechnique — Mathématiques
PY  - 2020
DA  - 2020///
SP  - 431
EP  - 477
VL  - 7
PB  - École polytechnique
UR  - https://jep.centre-mersenne.org/articles/10.5802/jep.121/
UR  - https://zbmath.org/?q=an%3A07179025
UR  - https://doi.org/10.5802/jep.121
DO  - 10.5802/jep.121
LA  - en
ID  - JEP_2020__7__431_0
ER  - 
%0 Journal Article
%A Bruno Duchesne
%T Topological properties of Ważewski dendrite groups
%J Journal de l’École polytechnique — Mathématiques
%D 2020
%P 431-477
%V 7
%I École polytechnique
%U https://doi.org/10.5802/jep.121
%R 10.5802/jep.121
%G en
%F JEP_2020__7__431_0
Bruno Duchesne. Topological properties of Ważewski dendrite groups. Journal de l’École polytechnique — Mathématiques, Volume 7 (2020), pp. 431-477. doi : 10.5802/jep.121. https://jep.centre-mersenne.org/articles/10.5802/jep.121/

[AN98] S. A. Adeleke & P. M. Neumann - Relations related to betweenness: their structure and automorphisms, Mem. Amer. Math. Soc., vol. 131 no. 623, American Mathematical Society, Providence, RI, 1998 | DOI | Zbl

[Bow99] B. H. Bowditch - Treelike structures arising from continua and convergence groups, Mem. Amer. Math. Soc., vol. 139 no. 662, American Mathematical Society, Providence, RI, 1999 | DOI | Zbl

[BYMT17] I. Ben Yaacov, J. Melleray & T. Tsankov - “Metrizable universal minimal flows of Polish groups have a comeagre orbit”, Geom. Funct. Anal. 27 (2017) no. 1, p. 67-77 | DOI | MR | Zbl

[Cam09] P. J. Cameron - “Oligomorphic permutation groups”, in Perspectives in mathematical sciences. II, Stat. Sci. Interdiscip. Res., vol. 8, World Sci. Publ., Hackensack, NJ, 2009, p. 37-61 | DOI | MR | Zbl

[DHM89] M. Droste, W. C. Holland & H. D. Macpherson - “Automorphism groups of infinite semilinear orders. I, II”, Proc. London Math. Soc. (3) 58 (1989) no. 3, p. 454-478, 479–494 | DOI | MR | Zbl

[DM18] B. Duchesne & N. Monod - “Group actions on dendrites and curves”, Ann. Inst. Fourier (Grenoble) 68 (2018) no. 5, p. 2277-2309 | DOI | MR | Zbl

[DM19] B. Duchesne & N. Monod - “Structural properties of dendrite groups”, Trans. Amer. Math. Soc. 371 (2019) no. 3, p. 1925-1949 | DOI | MR | Zbl

[DMW19] B. Duchesne, N. Monod & P. Wesolek - “Kaleidoscopic groups: permutation groups constructed from dendrite homeomorphisms”, Fund. Math. 247 (2019) no. 3, p. 229-274 | DOI | MR | Zbl

[DNT86] J. D. Dixon, P. M. Neumann & S. Thomas - “Subgroups of small index in infinite symmetric groups”, Bull. London Math. Soc. 18 (1986) no. 6, p. 580-586 | DOI | MR | Zbl

[Gla76] S. Glasner - Proximal flows, Lect. Notes in Math., vol. 517, Springer-Verlag, Berlin-New York, 1976 | MR | Zbl

[GW02] E. Glasner & B. Weiss - “Minimal actions of the group 𝕊() of permutations of the integers”, Geom. Funct. Anal. 12 (2002) no. 5, p. 964-988 | DOI

[GW08] E. Glasner & B. Weiss - “Topological groups with Rokhlin properties”, Colloq. Math. 110 (2008) no. 1, p. 51-80 | DOI | MR | Zbl

[HHLS93] W. Hodges, I. Hodkinson, D. Lascar & S. Shelah - “The small index property for ω-stable ω-categorical structures and for the random graph”, J. London Math. Soc. (2) 48 (1993) no. 2, p. 204-218 | DOI

[Hjo00] G. Hjorth - Classification and orbit equivalence relations, Mathematical Surveys and Monographs, vol. 75, American Mathematical Society, Providence, RI, 2000 | MR | Zbl

[HLP14] E. Hrushovski, F. Loeser & B. Poonen - “Berkovich spaces embed in Euclidean spaces”, Enseign. Math. 60 (2014) no. 3-4, p. 273-292 | DOI | MR | Zbl

[Kal86] R. R. Kallman - “Uniqueness results for homeomorphism groups”, Trans. Amer. Math. Soc. 295 (1986) no. 1, p. 389-396 | DOI | MR | Zbl

[Kec13] A. S. Kechris - “Dynamics of non-archimedean Polish groups”, in European Congress of Mathematics, European Mathematical Society, Zürich, 2013, p. 375-397 | MR | Zbl

[KPT05] A. S. Kechris, V. G. Pestov & S. Todorcevic - “Fraïssé limits, Ramsey theory, and topological dynamics of automorphism groups”, Geom. Funct. Anal. 15 (2005) no. 1, p. 106-189 | DOI | Zbl

[KR07] A. S. Kechris & C. Rosendal - “Turbulence, amalgamation, and generic automorphisms of homogeneous structures”, Proc. London Math. Soc. (3) 94 (2007) no. 2, p. 302-350 | DOI | MR | Zbl

[Kwi18] A. Kwiatkowska - “Universal minimal flows of generalized Ważewski dendrites”, J. Symbolic Logic 83 (2018) no. 4, p. 1618-1632 | DOI | MR | Zbl

[MVTT15] J. Melleray, L. N. Van Thé & T. Tsankov - “Polish groups with metrizable universal minimal flows”, Internat. Math. Res. Notices 2016 (2015) no. 5, p. 1285-1307 | DOI | Zbl

[Nad92] S. B. Nadler - Continuum theory. An introduction, Monographs and Textbooks in Pure and Applied Math., vol. 158, Marcel Dekker, Inc., New York, 1992 | Zbl

[NVT13] L. Nguyen Van Thé - “More on the Kechris-Pestov-Todorcevic correspondence: precompact expansions”, Fund. Math. 222 (2013) no. 1, p. 19-47 | DOI | MR | Zbl

[Pes98] V. G. Pestov - “On free actions, minimal flows, and a problem by Ellis”, Trans. Amer. Math. Soc. 350 (1998) no. 10, p. 4149-4165 | DOI | MR | Zbl

[Pes06] V. G. Pestov - Dynamics of infinite-dimensional groups. The Ramsey-Dvoretzky-Milman phenomenon, University Lecture Series, vol. 40, American Mathematical Society, Providence, RI, 2006 | DOI | Zbl

[Ros09] C. Rosendal - “Automatic continuity of group homomorphisms”, Bull. Symbolic Logic 15 (2009) no. 2, p. 184-214 | DOI | MR | Zbl

[RS07] C. Rosendal & S. Solecki - “Automatic continuity of homomorphisms and fixed points on metric compacta”, Israel J. Math. 162 (2007), p. 349-371 | DOI | MR | Zbl

[Sie28] W. Sierpiński - “Sur une décomposition d’ensembles”, Monatsh. Math. Phys. 35 (1928) no. 1, p. 239-242 | DOI | MR | Zbl

[Sok15] M. Sokić - “Semilattices and the Ramsey property”, J. Symbolic Logic 80 (2015) no. 4, p. 1236-1259 | DOI | MR | Zbl

[SY17] E. Shi & X. Ye - “Periodic points for amenable group actions on dendrites”, Proc. Amer. Math. Soc. 145 (2017) no. 1, p. 177-184 | DOI | MR | Zbl

[Tru92] J. K. Truss - “Generic automorphisms of homogeneous structures”, Proc. London Math. Soc. (3) 65 (1992) no. 1, p. 121-141 | DOI | MR | Zbl

[Tru07] J. K. Truss - “On notions of genericity and mutual genericity”, J. Symbolic Logic 72 (2007) no. 3, p. 755-766 | DOI | MR | Zbl

[Zuc18] A. Zucker - “Maximally highly proximal flows”, 2018 | arXiv

Cited by Sources: